Mississippi, 2012Hail and Damaging Winds in Mississippi, July 4 to 7, 2012
July 4 to 7, 2012 · NWS JAN · 28 events in 18 counties and zones
Diurnal storms developed each afternoon during the period as a result of a warm and moist air mass in place across the ArkLaMiss. A few storms developed during the morning of the 6th.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Diurnal storms developed each afternoon during the period as a result of a warm and moist air mass in place across the ArkLaMiss. A few storms developed during the morning of the 6th. The storms produced thunderstorm wind damage and hail, typical for this time of year in Mississippi. A few lightning strikes triggered structure fires as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 4, 9:26 AM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 4, 9:26 AM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1026 AM CDT WED JUL 4 2012
.UPDATE...ONLY MINOR TWEAKS NEEDED TO HOURLY TEMP/DEWPOINT GRIDS WITH
GOING FORECAST ON TRACK FOR THIS INDEPENDENCE DAY. STILL ADVERTISING
POTENTIAL FOR A ONE OT TWO STRONG TO POSSIBLY SEVERE STORMS THIS
AFTERNOON ACROSS EAST AND SOUTHERN LOCATIONS AS MORNING RAOB ANALYSIS
INDICATES FAVORABLE VERTICAL TOTALS /27-30 C/ AND MARGINALLY
SUPPORTIVE SBCAPE VALUES /2000-2500 J/KG/. PWATS HAVE RISEN OVER 2 IN
ACROSS SRN LOCATIONS PER LIX RAOB WHICH MAY NOT BE AS CONDUCIVE FOR
MICROBURSTS GIVEN LOWER DCAPE VALUES. HOWEVER...STORM MOTIONS WILL BE
SLOW AND RAIN INTENSITY COULD BE HIGH AT TIMES...POSSIBLY ALLOWING
FOR LOCALIZED FLASH FLOODING. PLEASE STAY AWARE OF AFTN STORMS WITH
SO MANY OUTDOOR ACTIVITIES PLANNED. STORMS ARE EXPECTED TO DISSIPATE
INTO THE EVENING. UPDATED PRODUCTS AND NEW AVIATION DISCUSSION CAN BE
FOUND DIRECTLY BELOW. /ALLEN/
&&
.AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL TODAY. SHRA/TSRA WILL
BE POSSIBLE AGAIN MAINLY ALONG AND SOUTH HIGHWAY 84 CORRIDOR AND
ACROSS EASTERN PORTIONS OF THE STATE. WITH ANY STORM...IT COULD BRING
BRIEF MVFR/IFR VIS RESTRICTIONS. ANY STORMS SHOULD DISSIPATE AFTER
SUNSET WITH VFR CONDITIONS ONCE AGAIN RESUMING.
/28/
&&
.PREV DISCUSSION... /ISSUED 432 AM CDT WED JUL 4 2012/
SHORT TERM...TODAY THROUGH THURSDAY NIGHT...A HOT AND MOSTLY DRY
PATTERN WILL CONTINUE AS THE DOMINANT SUBTROPICAL HIGH REMAINS
CENTERED OVER MISSOURI AND RIDGES SOUTHWARD ACROSS THE ARKLAMISS.
THIS WILL CONTINUE TO ENSURE ABOVE NORMAL HIGH TEMPERATURES...BUT
LOW TEMPERATURES WILL DIP INTO THE UPPER 60S/LOWER 70S AND LOW-LEVEL
MIXING DURING THE DAY WILL BE SUFFICIENT TO KEEP HEAT STRESS BELOW
HEAT ADVISORY CRITERIA. AFTERNOON HEAT STRESS IS STILL FORECAST TO
BE ON THE HIGH SIDE AND WILL CONTINUE TO MENTION IN THE HWO/GRAPHICS
GIVEN ABUNDANCE OF OUTDOOR ACTIVITIES PLANNED FOR INDEPENDENCE DAY.
AS FOR THUNDERSTORM CHANCES...A SUBTLE UPPER LEVEL SHORTWAVE TROUGH
DIGGING SOUTHWARD AROUND THE EAST SIDE OF THE RIDGE MAY ADD A BOOST
TO CONVECTIVE DEVELOPMENT THIS AFTN OVER EASTERN/SOUTHERN MS...BUT
LIMITED SURFACE BOUNDARY POTENTIAL FOR FOCUSING STORMS IS NOTED...
SO EXPECT COVERAGE OF STORMS TO BE DISORGANIZED AND RATHER SPARSE.
WRF/HRRR GUIDANCE SUGGEST INITIAL TSTM DEVELOP WILL BE IN THE
VICINITY OF THE GOLDEN TRIANGLE REGION DURING THE EARLY AFTN...
FOLLOWED BY DEVELOPMENT ALONG THE HWY 84 AND I-59 CORRIDORS LATER
IN THE AFTERNOON. FOR RAIN CHANCES...HAVE GENERALLY FOLLOWED A
CONSENSUS OF MOS GUIDANCE IN FORECASTING SLIGHTLY HIGHER POPS
OVER EASTERN/ SOUTHERN MS.
WHILE MID LEVEL LAPSE RATES AND OVERALL INSTABILITY ARE STILL NOT
IMPRESSIVE...HOT SURFACE TEMPERATURES WILL YIELD STEEP LOW LEVEL
LAPSE RATES AND DEEP SUB-CLOUD LAYERS SUPPORTIVE OF STRONG TO
POSSIBLY SEVERE MICROBURSTS. WITH DCAPE VALUES EXPECTED 1000-1500
J/KG...WILL MENTION THE POSSIBILITY OF A FEW STRONG TO SEVERE TSTMS
IN THE HWO OVER SOUTHERN/EASTERN MS. THUNDERSTORM POTENTIAL FOR
THURSDAY AFTERNOON/EVENING LOOKS SOMEWHAT SIMILAR TO TODAY...
PERHAPS STILL GOVERNED BY THE LINGERING UPPER LEVEL SHORTWAVE
TROUGH. CONTINUED HOT SFC TEMPS AND HIGH DCAPE VALUES WOULD SUPPORT
STRONG/SVR MICROBURST ACTIVITY. /EC/
LONG TERM...FRIDAY THROUGH EARLY NEXT WEEK...STILL LOOKING LIKE
MAIN HOT RIDGE CENTER REPOSITIONED TO OUR NORTHWEST LATE THIS WEEK
AND INTO THE WEEKEND WITH DIRTY SOUTH TO SOUTHEAST FLANK PUSHING A
DISTURBANCE OR TWO ACROSS THE LOWER MS VALLEY. UPPER 90S TO NEAR 100
TEMPS MAY BE LIMITED TO ARKLAMISS DELTA LOCALES ON FRIDAY WITH
MAINLY MID 90S ELSEWHERE. THEREAFTER IT SEEMS LIKE LOW TO MID 90S
MAY BE MORE THE RULE FOR THE FORECAST AREA THROUGH THE REST OF THE
LONG TERM PERIOD SINCE RIDGING ALOFT SHOULD NOT BE SUCH A
PREDOMINANT FORCE.
LATEST CONSENSUS OF MODEL RUNS ARE IN A LITTLE CONTRAST TO RUNS 24
HOURS AGO WITH RESPECT TO THE FRIDAY-SATURDAY PERIOD. THOSE PREVIOUS
SOLUTIONS HAD ONE MAIN DISTURBANCE MOVING THROUGH THIS
PERIOD...PRODUCING SOME MODEST SHEAR OVER THE AREA FOR AT LEAST
FRIDAY INTO FRIDAY NIGHT. THIS SOMEWHAT SUGGESTED NOCTURNAL
CONVECTIVE SYSTEM POSSIBILITIES. BUT...POTENTIAL FOR WEAKER
DISTURBANCES (AND ASSOCIATED SHEAR) WITH LATEST RUNS LESSENS THE
POTENTIAL OF THIS AND POINTS TO MORE TRADITIONAL DIURNALLY DRIVEN
THUNDERSTORMS (WHICH PEAK IN THE LATE AFTERNOON AND EARLY EVENING).
BUT THESE AFTERNOON STORMS...ESPECIALLY ON FRIDAY...COULD STILL BE
QUITE POTENT OVER AT LEAST THE SOUTHEAST TWO-THIRDS OF THE ARKLAMISS
CONSIDERING PEAK SBCAPE SHOULD RANGE FROM 3000 TO 4000 J/KG AND
RELATIVELY HIGH MIXING HEIGHTS WILL INCREASE WIND POTENTIAL. SINCE
COVERAGE OF STORMS COULD BE PRETTY GOOD (BY RECENT STANDARDS) FRIDAY
AFTERNOON AND FRIDAY EVENING WE WILL MENTION THIS RISK FOR SOME
LOCALLY SEVERE CONVECTION IN THE HWO.
THE OPERATIONAL GFS ADVERTISES BEST THUNDERSTORM CHANCES SHIFTING
OFF TO OUR WEST ON SATURDAY AS PERTURBATIONS PASS BY...BUT OP EURO
AND GFS ENSEMBLE SUGGEST DECENT TSTORM CHANCES LASTING THROUGH
SATURDAY. AM INCLINED TO LEAN THE LATTER DIRECTION IN THE FORECAST
GIVEN MODEL CONSENSUS IDEA OF MORE THAN ONE DISTURBANCE ROTATING
THROUGH THE AREA IN THE FRI-SAT TIME FRAME. STORMS ON SATURDAY COULD
AGAIN BE A LITTLE POTENT GIVEN LAPSE RATE AND SURFACE HEAT
ARGUMENTS...BUT OVERALL RISK AND UNCERTAINTY PRECLUDE MENTION IN THE
HWO AT THIS POINT.
GENERAL MODEL CONSENSUS NOW GIVES DECENT CHANCE FOR A COLD FRONT TO
AT LEAST MAKE IT INTO THE ARKLAMISS AROUND TUESDAY OR WEDNESDAY OF
NEXT WEEK...AT WHICH POINT TEMPERATURES MAY FINALLY DROP DOWN TO
CLIMO AND RAIN CHANCES COULD ONCE AGAIN BE GOOD. OF COURSE THERE IS
SOME UNCERTAINTY IN THIS...BUT WEIGHT OF MODEL EVIDENCE SUGGESTS IT
WILL PROBABLY OCCUR. QUESTION THEREFORE IS WHAT WILL TRANSPIRE IN
THE SUNDAY AND MONDAY PERIOD? EUROPEAN MODEL HINTS AFTERNOON RAIN
CHANCES WILL REMAIN ELEVATED DUE TO LINGERING WEAKNESS ALOFT IN THE
VICINITY WHILE SUPPRESSIVE RIDGING ALOFT BRIEFLY RETURNS IN THE OP
GFS. GFS SOLUTION SEEMS MORE VALID FROM ENSEMBLE ARGUMENTS AND
GENERAL CONSISTENCY.
FOR SPECIFICS...GFS-BASED MEX POPS AND TEMPS NOT STRAYED FROM BY ANY
HUGE AMOUNTS IN THE EXTENDED. HOWEVER...I DID CUT TEMPS IN MANY
AREAS SOUTH OF HIGHWAY 82 FRIDAY AND SATURDAY CONSIDERING DECENT
COVERAGE OF AFTERNOON CONVECTION ANTICIPATED. POPS WERE GENERALLY
BOOSTED SOME IN THIS TIME FRAME (EXCEPT FOR DAMPENING CONVECTIVE
FEEDBACK INDUCED POP BULLSEYE OVER CENTRAL MS FRIDAY NIGHT). /BB/
&&
.FIRE WEATHER...
WE WILL CONTINUE TO ISSUE A FIRE DANGER STATEMENT AS
MANY LOCATIONS AROUND THE ARKLAMISS ARE UNDER BURN BANS. MOST
LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST MONTH AND
NO SIGNIFICANT RAINFALL COVERAGE IS EXPECTED IN THE NEAR TERM. HOT
AND GENERALLY DRY CONDITIONS WILL CONTINUE FOR THE NEXT COUPLE OF
DAYS. RAIN CHANCES AND SHOWER/TSTM COVERAGE SHOULD BE ON THE
INCREASE AS WE GO FROM FRIDAY INTO THE WEEKEND. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 98 73 97 74 / 19 18 30 32
MERIDIAN 99 70 97 71 / 26 24 30 36
VICKSBURG 95 72 96 71 / 14 15 29 20
HATTIESBURG 97 73 97 74 / 29 24 44 27
NATCHEZ 95 73 94 73 / 21 20 29 25
GREENVILLE 98 74 98 75 / 12 11 20 15
GREENWOOD 97 72 98 74 / 16 16 25 16
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
ALLEN/BB/EC/28
Hazardous weather outlook, Jul 4, 4:46 AM CST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
546 AM CDT WED JUL 4 2012
MSZ030-031-033-038-039-045-046-051-052-054>066-072>074-051100-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
546 AM CDT WED JUL 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTH CENTRAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
ANOTHER DAY OF ABOVE NORMAL HEAT IS EXPECTED. TEMPERATURES WILL
APPROACH 100...AND THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT
IN HEAT INDEX VALUES OF 100 TO 105.
A FEW STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP THIS AFTERNOON IN
THE HOT AND UNSTABLE AIR. WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL
WILL BE POSSIBLE WITH THE STRONGEST STORMS. LOOK FOR THE STORMS TO
DISSIPATE WITH SUNSET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AT LEAST ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY
AFTERNOON INTO FRIDAY EVENING...ESPECIALLY SOUTHEAST OF A
GRENADA...TO BELZONI...TO WINNSBORO LINE...AS A WEAK DISTURBANCE
CROSSES OVER AN UNSTABLE AIR MASS ACROSS THE REGION. THE PRIMARY
RISK WILL BE DAMAGING WINDS OVER 60 MPH...ALTHOUGH HAIL UP TO
QUARTER SIZE WILL BE A POSSIBILITY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...COULD BE NECESSARY THIS AFTERNOON AND AGAIN FRIDAY
AFTERNOON AND EVENING.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032-
034>037-040>044-047>050-053-051100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-
546 AM CDT WED JUL 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
ANOTHER DAY OF ABOVE NORMAL HEAT IS EXPECTED. TEMPERATURES WILL
APPROACH 100...AND THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT
IN HEAT INDEX VALUES OF 100 TO 105.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AT LEAST ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY
AFTERNOON INTO FRIDAY EVENING...ESPECIALLY SOUTHEAST OF A
GRENADA...TO BELZONI...TO WINNSBORO LINE...AS A WEAK DISTURBANCE
CROSSES OVER AN UNSTABLE AIR MASS ACROSS THE REGION. THE PRIMARY
RISK WILL BE DAMAGING WINDS OVER 60 MPH...ALTHOUGH HAIL UP TO
QUARTER SIZE WILL BE A POSSIBILITY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS COULD BE NECESSARY FRIDAY AFTERNOON INTO FRIDAY EVENING.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
EC/BB/
In the hours before
Special weather statement, Jul 4, 12:16 PM CST, 1 hour 9 minutes before
MSZ072-041845-
MARION MS-
116 PM CDT WED JUL 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
116 PM CDT WED JUL 4 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER KOKOMO AT 117 PM CDT. THE STORM
WAS NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN WEST CENTRAL MARION COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3114 9002 3117 9002 3118 9004 3123 9004
3124 9005 3132 9005 3132 8990 3114 8987
TIME...MOT...LOC 1817Z 171DEG 1KT 3121 9000
JCSpecial weather statement, Jul 4, 12:51 PM CST, 34 minutes before
MSZ054-041920-
COPIAH MS-
151 PM CDT WED JUL 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
151 PM CDT WED JUL 4 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF HOPEWELL AT 151 PM
CDT...MOVING WEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHEASTERN COPIAH COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3186 9046 3204 9041 3201 9023 3199 9022
3199 9020 3194 9020 3194 9018 3193 9017
3182 9020
TIME...MOT...LOC 1851Z 105DEG 4KT 3193 9027
JCSpecial weather statement, Jul 4, 12:59 PM CST, 26 minutes before
MSZ054-041930-
COPIAH MS-
159 PM CDT WED JUL 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT WED JUL 4 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
PEA TO DIME SIZED HAIL AS WELL AS VERY HEAVY RAIN WAS LOCATED 5
MILES EAST OF HAZLEHURST AT 158 PM CDT...WAS NEARLY STATIONARY.
PEOPLE IN EAST CENTRAL COPIAH COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3179 9044 3201 9037 3197 9020 3179 9021
TIME...MOT...LOC 1858Z 097DEG 4KT 3189 9032
MRM
Special weather statement, Jul 4, 1:24 PM CST, 1 minute before
MSZ055-041955-
SIMPSON MS-
224 PM CDT WED JUL 4 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT WED JUL 4 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
PEA TO DIME SIZE HAIL WAS LOCATED OVER SIMPSON COUNTY AT 224 PM
CDT...WAS NEARLY STATIONARY.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTH CENTRAL SIMPSON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3177 8995 3187 8998 3193 8979 3178 8974
TIME...MOT...LOC 1924Z 069DEG 4KT 3180 8984
MRM
Event by event
18 thunderstorm wind, 4 strong wind, 3 hail, 3 lightning. Local standard time, as filed.
Thunderstorm Wind, Copiah
- When
- July 4, 1:25 PM CST
- Where
- Copiah County, 2.15 mi SSE of Hazlehurst
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Newspaper
- Coordinates
- 31.840, -90.390
A couple of trees, along with a few branches, were blown down across Highway 51 south of Hazlehurst.
Strong Wind, Scott
- When
- July 4, 1:35 PM CST
- Where
- Scott forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.406, -89.538 (the zone’s center; the record gives no point)
A tree was blown down on Hillsborough Road.
Thunderstorm Wind, Jones
- When
- July 4, 2:05 PM CST
- Where
- Jones County, 3 mi S of Ellisville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 31.557, -89.200
Trees and power lines were blown down south of Ellisville.
Strong Wind, Simpson
- When
- July 4, 2:22 PM CST
- Where
- Simpson forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.913, -89.919 (the zone’s center; the record gives no point)
A tree was blown down near Martinville.
Thunderstorm Wind, Lawrence
- When
- July 4, 3:15 PM CST
- Where
- Lawrence County, 0.59 mi E of Monticello
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 31.550, -90.110
Trees were blown down in Monticello.
Thunderstorm Wind, Lamar
- When
- July 4, 3:15 PM CST to 3:30 PM CST
- Where
- Lamar County, 1.18 mi W of Purvis
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 31.150, -89.440
A house on Purvis-Ploh Road lost its roof. Several trees blown down along Purvis-Brooklyn Road.
Hail, Lamar
- When
- July 4, 3:20 PM CST
- Where
- Lamar County, 2.07 mi NNW of Purvis
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.177, -89.436
A windshield was busted out by golf ball size hail.
Lightning, Oktibbeha
- When
- July 5, 9:00 AM CST
- Where
- Oktibbeha County, 0.9 mi SE of Starkville
- Property damage
- $150,000
- Reported by
- Newspaper
- Coordinates
- 33.460, -88.820
A lightning strike resulted in a fire at a hotel that was under construction.
Lightning, Oktibbeha
- When
- July 5, 9:05 AM CST
- Where
- Oktibbeha County, 2.96 mi WNW of Starkville Bryan Arp
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 33.440, -88.900
A lightning strike resulted in a fire at a residence on Oakwood Drive off of Newlight Road west of Starkville.
Hail, Madison
- When
- July 5, 12:25 PM CST
- Where
- Madison County, 0.69 mi N of Canton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.630, -90.030
Thunderstorm Wind, Madison
- When
- July 5, 12:33 PM CST
- Where
- Madison County, 1.38 mi N of Canton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 32.640, -90.030
Power lines were blown down. The Interstate 55 exit to Highway 16 North was closed.
Thunderstorm Wind, Lincoln
- When
- July 5, 12:56 PM CST
- Where
- Lincoln County, 0.69 mi S of New Sight
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 31.640, -90.450
One home with major roof damage and two homes with minor roof damage due to wind. Another home suffered damage from a blown down tree. This occurred on Brignall Road.
Strong Wind, Smith
- When
- July 5, 1:50 PM CST
- Where
- Smith forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.018, -89.507 (the zone’s center; the record gives no point)
One tree was blown down on County Road 517.
Thunderstorm Wind, Simpson
- When
- July 5, 2:45 PM CST to 2:57 PM CST
- Where
- Simpson County, 0.91 mi NE of Mendenhall
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.960, -89.870
Trees were blown down all around the city of Mendenhall.
Thunderstorm Wind, Hinds
- When
- July 5, 3:30 PM CST to 3:40 PM CST
- Where
- Hinds County, 3.27 mi NNW of Fairchilds Xrds to 1.87 mi W of Siwell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 32.240, -90.500
Power lines were blown down southwest of Raymond. Trees were blown down along Belknapp Road, and Military Road.
Thunderstorm Wind, Warren
- When
- July 5, 4:12 PM CST to 4:15 PM CST
- Where
- Warren County, 0.69 mi S of Beechwood to 2.83 mi S of Newmans
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.320, -90.830
Trees and power lines were blown down in scattered areas near Vicksburg, as well as out in the county southeast of Vicksburg.
Lightning, Warren
- When
- July 5, 4:25 PM CST
- Where
- Warren County, 1.5 mi SSE of Vicksburg
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 32.330, -90.870
Lightning struck a power line and a church, causing the church to catch on fire. The church was located at Stenson Road and Highway 27.
Hail, Adams
- When
- July 5, 4:40 PM CST
- Where
- Adams County, 0.69 mi S of Kingston
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.410, -91.280
A couple trees were also blown down on Kingston Road.
Thunderstorm Wind, Lowndes
- When
- July 5, 11:20 PM CST to 11:50 PM CST
- Where
- Lowndes County, 0.33 mi NNE of Caledonia to 3.82 mi WSW of Columbus
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 33.684, -88.327
Several trees were blown down across the county. Power outages also occurred in Columbus and in a couple other spots around the county. A large tree was blown down across Schlater Road near Artesia.
Thunderstorm Wind, Clay
- When
- July 5, 11:25 PM CST to 11:50 PM CST
- Where
- Clay County, 0.9 mi NE of West Pt to 1.88 mi ENE of Cedarbluff
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.610, -88.640
Trees and power lines were blown down in West Point and Pheba.
Thunderstorm Wind, Oktibbeha
- When
- July 5, 11:50 PM CST to July 6, 12:20 AM CST
- Where
- Oktibbeha County, 0.9 mi SE of Starkville to 4.82 mi NNW of Bradley
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.460, -88.820
Trees were blown down across the city of Starkville. This included one tree on a house on West Main Street and a tree blown down onto power lines on Mckinley Street. Power was out across a good portion of the city. Trees were down across several roads in the western part of the county.
Strong Wind, Oktibbeha
- When
- July 6, 12:12 AM CST
- Where
- Oktibbeha forecast zone
- Measured
- 49 kt (56 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 33.425, -88.879 (the zone’s center; the record gives no point)
Starkville AWOS recorded a 56 mph wind gust.
Thunderstorm Wind, Winston
- When
- July 6, 12:35 AM CST to 12:40 AM CST
- Where
- Winston County, 0.69 mi S of Louisville to 6.19 mi ENE of Hinze
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.120, -89.050
Numerous trees were blown down across the western portion of Winston County. Trees were blown down across Old Robinson Road and Highway 14 West near Louisville.
Thunderstorm Wind, Lowndes
- When
- July 6, 4:35 PM CST to 4:45 PM CST
- Where
- Lowndes County, 3.15 mi ENE of Interstate City to 1.38 mi S of New Hope
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Utility Company
- Coordinates
- 33.515, -88.348
A tree was blown onto a utility line in New Hope. A tree was blown down across a road near Lake Lowndes State Park. A tree fell on a house on the east side of Columbus.
Thunderstorm Wind, Webster
- When
- July 6, 4:45 PM CST
- Where
- Webster County, 2.07 mi S of Mantee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.700, -89.050
Trees and and limbs were blown down north of Dancy.
Thunderstorm Wind, Oktibbeha
- When
- July 6, 5:15 PM CST to 5:20 PM CST
- Where
- Oktibbeha County, 3 mi W of Starkville to 1.91 mi SSW of Patrick
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 33.470, -88.882
A swath of thunderstorm wind gusts caused damage just west and northwest of Starkville. There was roof damage at the Crossgate Apartments. Trees were blown down in the Westland Heights Subdivision. Winds were estimated at 70 mph in the area. Pea size hail also fell.
Thunderstorm Wind, Jones
- When
- July 7, 3:30 PM CST
- Where
- Jones County, 2.35 mi E of Oak Bowery
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 31.620, -89.360
Trees were blown down along Highway 588.
Thunderstorm Wind, Rankin
- When
- July 7, 4:05 PM CST
- Where
- Rankin County, 1.17 mi W of Anse
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Utility Company
- Coordinates
- 32.120, -90.120
A tree fell on a power line near Florence.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Illinois, July 4 to 7, 201225 deaths · $750,000 · 18 events
- Excessive Heat and Heat in Pennsylvania, July 4 to 7, 20128 deaths · 8 events
- Excessive Heat in Missouri, July 4 to 7, 20123 deaths · 3 events
- Heat in Maryland, July 4 to 8, 20122 deaths · 5 events
- Hail and Damaging Winds in Ohio, July 4 to 5, 2012$7.5 million · 2.5 in hail · 44 events
- Heat in Nevada, July 4, 20121 death · 1 event
- Hail and Damaging Winds in Georgia, July 4 to 5, 2012$2.5 million · 1.75 in hail · 23 events
- Excessive Heat in Iowa, July 4 to 7, 201214 injured · 21 events
- Hail and Damaging Winds in Vermont, July 4, 2012$860,000 · 1 in hail · 37 events
- Hail and Damaging Winds in Pennsylvania, July 4, 2012$50,000 · 2 in hail · 59 events
- Heavy Rain in Arizona, July 4, 2012$250,000 · 4 events
- Flash Flood and Hail in North Dakota, July 4, 2012$145,000 · 65 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391537, 391542, 391548, 391550, 391553, 391556, 402528, 391591, 391599, 391603, 391653, 391655, 391657, 391660, 391666, 391673, 391674, 391678, 391689, 391687, 392715, 392718, 392721, 392724, 392726, 392729, 392730, 392731.